Open Access
2014 Modeling Peer-to-Peer Botnet on Scale-Free Network
Liping Feng, Hongbin Wang, Qi Han, Qingshan Zhao, Lipeng Song
Abstr. Appl. Anal. 2014(SI01): 1-8 (2014). DOI: 10.1155/2014/212478


Peer-to-peer (P2P) botnets have emerged as one of the serious threats to Internet security. To prevent effectively P2P botnet, in this paper, a mathematical model which combines the scale-free trait of Internet with the formation of P2P botnet is presented. Explicit mathematical analysis demonstrates that the model has a globally stable endemic equilibrium when infection rate is greater than a critical value. Meanwhile, we find that, in scale-free network, the critical value is very little. Hence, it is unrealistic to completely dispel the P2P botnet. Numerical simulations show that one can take effective countermeasures to reduce the scale of P2P botnet or delay its outbreak. Our findings can provide meaningful instruction to network security management.


Download Citation

Liping Feng. Hongbin Wang. Qi Han. Qingshan Zhao. Lipeng Song. "Modeling Peer-to-Peer Botnet on Scale-Free Network." Abstr. Appl. Anal. 2014 (SI01) 1 - 8, 2014.


Published: 2014
First available in Project Euclid: 6 October 2014

zbMATH: 07021935
MathSciNet: MR3200769
Digital Object Identifier: 10.1155/2014/212478

Rights: Copyright © 2014 Hindawi

Vol.2014 • No. SI01 • 2014
Back to Top